Skip to content

Drug interactions

Enzalutamide + Tipranavir

Severity: Major

Enzalutamide and Tipranavir: major interaction.

Last updated

For healthcare professionals — reference only. This page is a brief summary, not medical advice and not a substitute for official labeling or clinical judgement. Always verify before prescribing or dispensing.

Summary

Tipranavir is always given with ritonavir, which inhibits CYP3A4 and may raise enzalutamide exposure and seizure risk. Enzalutamide may in turn lower protease inhibitor concentrations through induction.

What this interaction means in plain words

Enzalutamide and Tipranavir can interact in a way that may be serious. Using them together is sometimes necessary, but it needs a deliberate decision by the prescriber, a plan for monitoring, and clear advice on the warning signs to watch for.

Enzalutamide belongs to Endocrine; Tipranavir belongs to Anti Virals.

Evidence level: Low

Why it happens

Ritonavir-boosted tipranavir inhibits CYP3A4, raising enzalutamide, while enzalutamide induction may lower tipranavir levels.

What to do

Avoid if possible; otherwise reduce the enzalutamide dose and monitor for neurologic toxicity and HIV RNA.

What to ask your pharmacist

  • Does the benefit of taking both outweigh the risk in my case?
  • Do I need any blood test, ECG or other check while on both?
  • What early warning signs should I watch for, and what should I do if they appear?

Bring a full list of your medicines, including over-the-counter products, supplements and herbal remedies, to every pharmacy visit.

Pro+ members

Unlock the full page

Create an account and start a Pro+ trial to unlock the full management advice for Enzalutamide and Tipranavir, the additional notes, the evidence detail and the whole-prescription interaction checker.

  • Full clinical management advice
  • Additional notes
  • Evidence detail
  • Interaction checker for a whole prescription

Try Pro+ free for 7 days on the web. No card needed.

Frequently asked questions

Can I take Enzalutamide with Tipranavir?

MediHelp rates the interaction as major. Enzalutamide and Tipranavir can interact in a way that may be serious. Using them together is sometimes necessary, but it needs a deliberate decision by the prescriber, a plan for monitoring, and clear advice on the warning signs to watch for. Tipranavir is always given with ritonavir, which inhibits CYP3A4 and may raise enzalutamide exposure and seizure risk. Enzalutamide may in turn lower protease inhibitor concentrations through induction.

How serious is the interaction between Enzalutamide and Tipranavir?

MediHelp rates it major, on a four-level scale (minor, moderate, major, contraindicated) based on published labels and references. What to do, in brief: Avoid if possible; otherwise reduce the enzalutamide dose and monitor for neurologic toxicity and HIV RNA.

What other medicines interact with Enzalutamide?

MediHelp also lists interactions of Enzalutamide with, for example, Doravirine, Elbasvir / grazoprevir, Ensitrelvir. The full list is on the Enzalutamide page.

Full monographs, dosing and an interaction checker in the MediHelp app

Open the complete reference, check multi-drug interactions and use dosing tools in the MediHelp app.

Browse A–Z · Drug interactions

Get the app Sign in